Hi there, The onset of my ME was acute EBV infection, so I've always suspected it played a causal role in my illness, and very likely a lot of other people's. On the Simmaron rising website, there's been some recent research support for the idea that in many of us, EBV sets up latency in our B lymphoctyes, and that when it gets an opportunity it goes into its lytic cycle, reproducing more EBV to infect new cells (maybe PWMEs have more infected B cells than healthy people, or maybe we're less good at keeping the virus latent.) A the start of the lytic phase, the virus produces early proteins that initiate a sickness reaction that's ME to a tee. A the same time, it also messes with our immune defense system in general, so could also be responsible for all those other herpes viruses banging around in our system: http://simmaronresearch.com/2014/03/1591 According to this view, drugs like rituximab might work by killing off a whole lot of the EBV-infected B lymphocytes, so they can then be repopulated by new healthy ones. But its a blunt instrument, and doesn't distinguish well between good B cells and bad ones. I found this article the other day that suggests statin drugs, such as simvastatin, may have a more selective effect on just the EBV infected B cells. http://www.pnas.org.helicon.vuw.ac.nz/content/101/14/4960.long http://www.nature.com.helicon.vuw.ac.nz/bjc/journal/v92/n9/full/6602561a.html T These studies are all done in a petri dish, but there's some clinical reports that including statins in the treatment of EBV-related cancers may actually have a clinical benefit: http://public-files.prbb.org/publicacions/f5c78ee8-96d3-4854-8425-5f7f0dfa8960.pdf It occurred to me that these drugs might work well when taken alongside a conventional antiviral. That way, the antiviral can do its job in ensure no new cells are infected (so your EBV etc load eventually does down but it takes ages), but the stain might actually help get rid of some of the latently infected B cells too, which seem to be the ones causing the immediate symptoms. I'm interested in giving these statins a go, but wanted to ask if anyone else had tried them, or even heard mention of them?